I am so happy to know that I am not alone! I have been sitting here reading your stories and I feel your pain. I was diagnosed with Graves in October. Put on 10 mg x 3 of Methimazole, and 20 mg Propanol x 4. Since being on medication I have put on about 15 pounds, have a bloated belly, had jaw and tooth pain for the first couple of weeks on the meds, severe leg cramps, muscle pain in my shoulders, abnormally heavy periods (more frequent), and have been on edge and agitated to the point of driving away my family and boyfriend.
On New Year's Day I stopped taking my meds and on Jan 6th woke up feeling like a million bucks! I would rather deal with the disease than the side effects of medication. I am researching supplements and alternative therapies and I am quite sure my doctor will be pissed when I go back to him at the end of this month. Does anyone have any good testimonials about alternative treatments for this disease?
How is going without the medicine? I am in the same boat. I stopped taking my medicine in Dec and feel GREAT. But when I went back to the doctor she was pissed and put me back on the meds. I then had an allergic reation to the Methimazole. She now wants me to have radioactive iodine treatment, and Im just not sure that is the right answer. Did you find anything about alternative theraapies?
you have to stay on med's graves can't be left untreated,i'm off my med's was on them for 20 months have gone into remmision,hope i can stay this way.i no it's hard on med's but when you cut down to 5mg a day it gets better.don't give up without a fight as one girl said YOU HAVE GRAVES IT HAS'NT GOT YOU...--)
I don't agree that everyone needs meds to lower an autoimmune attack. and yes, there are alot of alternative things available. I wish I would have at least learned more when I was in the same boat with a Graves Dx then just doing the norm and eventually having RAI prescribed.
After 8 years now and spending 5 of them miserable after I did RAI - I have learned so much.
One thing to keep in mind that ANY autoimmune attack is directly related to a weak immune system and if that is not fixed pinpointing ANY treatment - medically or alternatively soley based on thyroid treatment will be difficult. Its not just thyroid levels - its the body and knowing what you lack in the immune system can sometimes balance the endocrine levels back out.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.